A 33-year-old woman with progressive idiopathic PAH was admitted for progressive dyspnea on exertion and right heart failure. One year prior to admission, she was diagnosed as having idiopathic PAH (right ventricular pressure of 80/10 mm Hg) (right ventricular end-diastolic pressure of 33 mm Hg), pulmonary artery pressure of 72/33 mm Hg) (main pulmonary artery pressure of 50 mm Hg), and pulmonary capillary wedge pressure of 8 mm Hg). She initially responded to treatment with intravenous treprostinil and sildenafil citrate, improving from WHO functional class IV to WHO functional class III. On admission, her blood pressure was 92/50 mm Hg; heart rate, 122/min; respiratory rate, 22/min; and oxygen saturation by pulse oximetry, 89% with 5-L/min nasal cannula oxygen. Findings from admission echocardiography and right-heart catheterization confirmed severe PAH and right ventricular dysfunction, with a mean pulmonary artery pressure of 55 mm Hg, right ventricular end-diastolic pressure of 18 mm Hg, and pulmonary capillary wedge pressure of 8 mm Hg (mixed venous oxygen saturation of 57%). On the basis of her symptoms, the patient was categorized as WHO functional class IV. She had been receiving pulmonary vasodilator therapy with high-dose intravenous treprostinil and sitaxentan, in addition to furosemide (80 mg twice daily) and spironolactone (50 mg twice daily). While in the intensive care unit, she began therapy with tadalafil (20 mg once daily) and inhaled nitric oxide. Despite increases in the dose of treprostinil (139 to 143 ng/kg of body weight/min) and tadalafil (20 mg/d for 3 weeks to 40 mg/d for 1 week prior to the initiation of cicletanine therapy), her right heart dysfunction did not improve. She could not be weaned from nitric oxide, as attempts to discontinue treatment with the inhaled nitric oxide resulted in a significant, symptomatic decrease in cardiac output. She had marked volume overload, and her functional status remained unchanged (WHO class IV). The patient was not interested in lung transplantation; therefore, compassionate treatment with cicletanine was begun at 50 mg/d and was increased to a dose of 150 mg/d over a 3-day period. Immediately prior to the initiation of cicletanine therapy, she had a 6-minute walk distance of 30 m while breathing nitric oxide at 80 parts per million. Over the subsequent week she was weaned off nitric oxide and was transferred to the cardiac step-down unit. On the day of transfer, her central venous oxygen saturation was 71%. A maintenance regimen of treprostinil (143 ng/kg/min), tadalafil (40 mg/d), sitaxsentan (100 mg/d), furosemide (80 mg twice daily), spironolactone (50 mg twice daily), and cicletanine (150 mg/d) was prescribed, and the patient (now classified as WHO class III) was discharged home. Figure 2 details the patient's progress. After 3 months of cicletanine therapy, her oxygen saturation was 98% at rest while breathing room air; her heart rate had decreased from 135/min to 105/min, her blood pressure had improved 120/60 mm Hg; her weight had decreased from 75 kg to 60 kg; and her 6-minute walk distance had increased from 30 m to 446 m. Her serum N-terminal pro-brain natriuretic peptide level had decreased from 4409 pg/mL to 1859 pg/mL (age corrected normal range, 0-450 pg/mL). She no longer required high doses of diuretics, and furosemide therapy was decreased from 80 mg twice per day to 40 mg once per day. Sitaxsentan therapy was discontinued, and ambrisentan therapy (5 mg/d) was begun. She required no other changes in her maintenance vasodilator therapy. After 6 months of therapy her medical regimen remained unchanged. Her 6-minute walking distance was stable, as were her vital signs. Her N-terminal pro-brain natriuretic peptide level had decreased further to 1525 pg/mL. Her functional class had steadily improved to WHO class II. Unfortunately, 3 weeks after her 6-month follow-up visit, she visited our hospital for septic shock due to a staphylococcal Hickman catheter infection. The catheter was being used for continuous delivery of treprostinil. She did not recover and died of cardiac arrest.